MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA BRONCHOVIDEOSCOPE
Model Number BF-3C160
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the bronchovideoscope had an image problem with poor optics and failed the leak test.The event was found during preparation for use.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, and the evaluation findings were as follows: the bending section cover had a pinhole, the hole was taped, and was leak tested again; with no other leaks found.As per the advanced diagnostics (ad) process, the bending section cover, hole/cut was repaired.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of the device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation the root cause could not be identified; however, it is likely that an abnormality of electrical parts in the subject device occurred due to water invasion, leading to the malfunction.The event can be prevented by following the instructions for use which state: (same as bf-mp160f) important information ¿ please read before use precaution for disappeared or frozen endoscopic image; warning ·follow the precautions given below when handling the instrument.Otherwise, the endoscopic image may disappear unexpectedly, or the frozen image may not be restored during the examination.Precaution for disappeared or frozen endoscopic image; caution ¿ turn the video system center off before connecting or disconnecting the videoscope cable from the electrical connector on the endoscope.Turn the switch on or off only when the videoscope cable is connected to both the video system center and electrical connector on the endoscope.Failure to do so can result in equipment damage, including destruction of the ccd.¿ do not touch the electrical contacts inside the electrical connector.Ccd damage may result.3.6 inspection of the endoscopic system inspection of the endoscopic image 4.While observing the palm of your hand, confirm that the wli and nbi endoscopic image is free from noise, blur, fog, or other irregularities.5.Angulate the bending section and confirm that the endoscopic image is free from momentary disappearing or other irregularities.Chapter 5 troubleshooting if the endoscope is visibly damaged, does not function as expected or is found to have irregularities during the inspection described in chapter 3, ¿preparation and inspection¿, do not use the endoscope.Contact olympus.Some problems that appear to be malfunctions may be correctable by referring to section 5.1, ¿troubleshooting guide¿.If the problem cannot be resolved by the described remedial action, stop using the endoscope and send it to olympus for repair.Olympus does not repair accessory parts.If an accessory part becomes damaged, contact olympus to purchase a replacement.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18361615
Report Number9610595-2023-19940
Device Sequence Number15386129
Product Code EOQ
UDI-Device Identifier04953170340031
UDI-Public04953170340031
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown